Didanosine Pediatric Powder for Suspension/Methadone Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Severe. These medicines may interact and cause very harmful effects and are usually not taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Methadone may decrease how much didanosine your body absorbs.
What might happen:
The amount of didanosine in your blood may decrease and they may not work as well against your HIV-infection.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know right away that you are taking these medicines together. Your doctor may want to change your HIV-medicine and may may want to run some tests to make sure your medicines are working.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.Rainey PM, Friedland G, McCance-Katz EF, Andrews L, Mitchell SM, Charles C, Jatlow P. Interaction of methadone with didanosine and stavudine. J Acquir Immune Defic Syndr 2000 Jul 1;24(3):241-8.
- 2.Videx (didanosine) US prescribing information. Bristol-Myers Squibb Company November, 2011.
- 3.Videx EC (didanosine) US prescribing information. Bristol-Myers Squibb Company January 25, 2018.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.